Posted by Signature Medical Group on Wednesday, January 10, 2018 in Obstetrics/Gynecology
If you're taking a birth control pill and noticed you've gained a little weight, don't be alarmed. Health experts say weight gain is a temporary side effect that's due to fluid retention, not extra fat.
WebMD says any weight gain is generally minimal and goes away within two to three months.
If you notice some weight gain, you may want to talk to your Signature Medical Group OB-GYN. All pills are not the same and your doctor can change your prescription.
Webmd.com says there are two types of birth control pills: combination pills, which contain estrogen and progestin, and progestin-only pills.
The website adds: "Most birth control pills use the same type of estrogen in various doses, but each brand of pill may offer a slightly different type of the hormone progestin, at different doses. The result? Potentially different side effects. Whichever one you try, give it at least 3 months for any side effects to pass."
At Signature Medical Group, our OB-GYNs will answer all your questions related to birth control and pregnancy. We're at several convenient locations in the St. Louis, Kansas City and Bolivar, Mo., areas. Make an appointment today.
- birth control